Can 7 months of methadone treatment for heroin addiction cause a LARGE weight gain? Eating reasonably. Swelling in hands & feet.

I see it sometimes. Opiods interfere with appetite and metabolism controls in the hypothalamus. In fact, opioid blockers lead to weight loss. Weight gain is more pronounced when other meds are also used. I have the swelling as well but don't understand the mechanism.
Looks like it did. Methadone in and of itself does not usually cause weight gain and certainly not a large gain. However, the preceding heroin may have caused significant weight loss which makes it appear that Methadone caused weight gain. Swelling in hands and feet is concerning for lots of other things including malnutrition, chronic liver, kidney and heart disease in addition to a host of inflammatory disorders.

Related Questions

A 31 year old male here with a 2 part question. First let mr say I've been on methadone 95mg a day for heroin addiction. With that said I have low -t (270) I'm male. If its due to the hypothalamic/patuitary what are some of the treatments. If its the test

No connection. As a neurologist, there is no link between pituitary -hypothalamic dysfunction and methadone. Methadone is an opioid with nmda stimulating actions, neither of which chemical pathways at doses which do not lead to profound stupor or coma, will cause hpa (hypothalamic-pituitary axis) dysfunction. Endocrinologists are best equipped to answer questions about hypogonadism such as low-t. Read more...
See below. Methadone is absolutely the cause of the low testosterone due to hypothalamic dysfunction. It leads to the persistence of pain, fatigue, depression and poor sense of well being. It can only be treated by weaning or testosterone replacement. Read more...